Announcement: Queer Political Theologies, Toronto, May 5

The conveners would like to thank the University of Toronto’s Women & Gender Studies Institute, the Centre for Comparative Literature, the Mark S. Bonham Centre for Sexual Diversity Studies, Trinity College, and the Toronto School of Theology for their indispensable support in helping to organize this event.

 

Queer Political Theologies

Organized by Ricky Varghese, David K. Seitz, and Fan Wu

Friday, May 5, 2017, Jackman Humanities Building, Rm. 100A

University of Toronto

 

PROGRAM

 

8:45AM TO 5:45PM

 

8:45AM TO 9:00AM

INTRODUCTORY REMARKS AND GRAB COFFEE

 

9:00AM TO 10:20AM

PANEL A: TEXTUAL/LINGUAL THEOLOGIES (Chair: Dina Georgis, University of Toronto)

 

Reading and Writing the Multitude: Toward a Queer Intertextual Praxis

Ella Wilhelm, University of Toronto

 

notes towards a minor abstraction

Francisco-Fernando Granados, OCAD University

 

“Overidentifying Much?”: Erring towards Sexes and Genders

Trish Salah, Queen’s University

 

10-MINUTE BREAK

 

10:30AM TO 11:50AM

PANEL B: PERFORMATIVE THEOLOGIES (Chair: John Paul Ricco, University of Toronto)

 

Memoria Passionis: Toward a Queer Theology of Memory

Robert Timmins, University of Toronto

 

No Homo: Not Not Gay and the Question of Performance

Bradshaw Stanley, Brown University

 

Church meets “Sodomites”: Curated Stories of Political-Theological Violence in Western Christianity

Charles J. Fensham, University of Toronto

 

10-MINUTE BREAK

 

12:00PM TO 1:20PM

The Lonely Letters (Or, Blackness and Mysticism)

A keynote by Ashon Crawley, UC Riverside,

with an introduction by Rinaldo Walcott, University of Toronto

 

1:30PM TO 2:20PM

LUNCH

 

2:30PM TO 3:50PM

PANEL C: SENSUAL THEOLOGIES (Chair: Dana Seitler, University of Toronto)

 

Notes Towards an Erotic Monadology of Angels

Alexa Winstanley-Smith, Yale University

 

Recognition without Measure: on what only Love can see

Carter West, University of Toronto

 

Poverty and Abundance: A Trinitarian Vision of Anthropology and Politics

Philip Cleevely, St. Philip’s Seminary

 

10-MINUTE BREAK

 

4:00PM TO 5:20PM

PANEL D: MELANCHOLIC THEOLOGIES (Chair: James Cahill, University of Toronto)

 

Stills and Stillness: watching Danny and Jonas

Christien Garcia, McMaster University

 

Queer Theory’s Melancholic Rituals

Kris Trujillo, UC Berkeley

 

Symptomatic Breathing: What Breathing Indicates (or not), from Samuel Delany to Renee Gladman

Jean-Thomas Tremblay, University of Chicago

 

10-MINUTE BREAK

 

5:30PM TO 5:45PM

WRAP UP: RICKY VARGHESE, DAVID SEITZ, FAN WU